Complicated scenario – I have been diagnosed with rosacea, including ocular problems. I have been supplementing with D3 and was recently tested at 71 nmol. Since then, I dropped my daily supplement to 4000 IU. One of my adult children has MS and I’m a redhead so I believe we have history of deficiency. There is a strong family history of mood disorders and “mild” asthma. Any thoughts on how to proceed?
Answered by Loretta on September 2, 2015 at 1:23 pm
Well Loretta why did you “decrease” the amount you were taking? Your tested amount of 71nmol/l translates to 28 ng/ml and we recommend a level of 50ng/ml or 125 nmol/l. Your levels need to increase to a minimum of 125nmol/l. Everything you listed above can be caused by Vitamin D deficiency. So whatever amount you were taking before dropping to 4000iu was not enough.
Loretta did you already have the Rosacea before starting the Vitamin D or did it start after taking Vitamin D? About how long had you taken the Vitamin D for before cutting back?
This article may be “locked” but you should be able to read all the comments that come after it at http://www.vitamindcouncil.org/blog/sunlight-and-vitamin-d-do-they-trigger-rosacea/. After reading it you may want to ask some more questions. Let me know!
I don’t remember which came first, frankly, since I don’t remember when I started to increase my Vitamin D intake. I’ve been at a good level for a number of years but I’m sure I was deficient for most of my life and during all 5 of my pregnancies.
Answered by Loretta on September 14, 2015 at 9:32 pm
So Loretta I am not sure if there is still a question or not. I would go back to the amount you were taking that gave you the 71ng/ml. Hypothyroidism can cause elevated cholesterol levels. Unfortunately most doctors only check TSH blood levels and there are many reasons not to use this or only this level in determining hypothyroidism. (A quick check of the internet notes others with Rosacea and thyroid issues.)